Article Text

Download PDFPDF
Metastatic melanoma to the heart causing ventricular tachycardia: looking beyond the troponin

Abstract

A man in his mid-50s presented with palpitations, chest pain and syncope. After initial workup for a non-ST elevation myocardial infarction, a CT scan revealed metastatic melanoma. The malignancy was infiltrating his right ventricle, resulting in recurrent ventricular tachycardia. Although initially hard to manage, his arrhythmias were eventually controlled with medication. Unfortunately, despite an initial response to immunotherapy, he died six months after diagnosis.

Cardiac metastases are rare, but melanoma has a high predication for metastasising to the heart and a small number of cases of such metastases causing ventricular arrhythmias have previously been reported. This case shows the importance of concurrent investigations when patients report multiple, seemingly unrelated symptoms as a unifying diagnosis may be uncovered.

  • Arrhythmias
  • Cardiovascular system
  • Skin cancer

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.